West Virginia, 2014Flash Flooding and Hail in West Virginia, June 10 to 13, 2014
June 10 to 13, 2014 · NWS RLX · 25 events in 17 counties and zones
Ahead of a slow moving mid level trough in the Missouri, warm and humid air returned to northeast Kentucky on the 10th. Sunshine helped temperatures reach into the mid 80s during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $286,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of a slow moving mid level trough in the Missouri, warm and humid air returned to northeast Kentucky on the 10th. Sunshine helped temperatures reach into the mid 80s during the afternoon. An arch of thunderstorms moved northeast out of Tennessee during the late afternoon, through eastern Kentucky and into West Virginia near sunset. A well defined shelf cloud was observed on the leading edge of the squall line. Wind gusts of 45 to 50 mph were widespread. For example, the Tri State Airport near Huntington had a gust to 51 mph at 1909E, a spotter near Leon had a 45 mph gust around 1955E, and Charleston had a 46 mph gust near 2030E. A few spots received slightly stronger wind gusts. Electrical power outages occurred. Cabell County and the Huntington vicinity had about 16,000 customers without electricity.
After an overnight and morning lull, more rounds of convection developed during midday on the 11th in southwest Virginia and southern West Virginia. Those showers and thunderstorms moved northeast through portions of West Virginia during the afternoon.
Additional clusters of showers and thunderstorms moved northeast through West Virginia during the overnight hours of the 11th into the 12th. Some of these showers were elongated along their movement. Local rains of 1.5 to 2 inches over wet terrain managed to caused minor flash flooding.
The final round of showers and thunderstorms came during the afternoon and early evening of the 13th, as the surface cold front was moving through. Some minor urban and poor drainage flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 10, 5:48 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 10, 5:48 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT TUE JUN 10 2014
.SYNOPSIS...
A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY.
A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH
PRESSURE TO START THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
DID AN EARLIER UPDATE IN THE LATE AFTERNOON...TO BRING LIKELY POPS
INTO OUR SW COUNTIES THIS EVENING. THINKING OVERALL THERE SHOULD BE
A WEAKENING TREND ON THE CONVECTION FROM 00Z TO 03Z. LEADING CELLS
MAY PULSE UP UNTIL THEN. OF COURSE...ANY SHOWER COULD CONTAIN A
DOWNPOUR IN THE SOUTH AND WEST.
ALSO LEFT CHANCE POPS FOR THE LATE NIGHT/OVERNIGHT HOURS MAINLY OVER
THE WESTERN COUNTIES...IN THE DEEPER MOISTURE PLUME.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
UNSETTLED PATTERN FOR THE PERIOD WITH A CHANCE OF THUNDER
CONTINUING. PW VALUES HOVERING AROUND 1.6 MEANS WE SHOULD EXPECT
SOME FAIRLY HIGH RAIN AMOUNTS...PARTICULARLY IN THE MOUNTAINOUS
COUNTIES THURSDAY AFTERNOON. FLOW WILL ALSO BE LIGHT....SO HYDRO
MAY BECOME A PROBLEM THURSDAY.
COLD FRONT ON FRIDAY INTO FRIDAY NIGHT...HOWEVER NOT EXPECTING TOO
MUCH IN THE WAY OF WATER ISSUES SINCE PW VALUES WILL BE DROPPING.
BEHIND THE FRONT...WE WILL START TO CLEAR OUT AND WARM UP.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
CLEARING SKIES BEHIND THE FRONT ON FRIDAY NIGHT INTO SATURDAY.
TEMPERATURES WILL INCREASE THROUGH MUCH OF THE PERIOD UNDER HIGH
PRESSURE. DECENT MOISTURE WILL ALLOW FOR SOME DIURNAL
THUNDERSTORMS SUNDAY THROUGH TUESDAY.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
HAVE CONVECTION MOVING NNE INTO EASTERN KENTUCKY...SOUTHWEST
VIRGINIA AND THROUGH SOUTHERN WEST VIRGINIA THIS EVENING AS IT
WEAKENS 00Z TO 03Z. RAIN INDUCED VALLEY FOG OR SCUD CLOUDS MAY FORM
IN THE WAKE OF THE CONVECTION OVER SOUTHERN COUNTIES.
WITH LAYERED CLOUDS AND POSSIBLE LINGERING SHOWERS OVERNIGHT IN THE
OHIO VALLEY COUNTIES...WAS NOT QUITE AS THICK ON THE PREDAWN FOG AS
PREVIOUSLY FORECAST.
TIMING THE CONVECTION ON WEDNESDAY TOUGH...TRIED TO INCREASE 15Z TO
18Z IN THE WEST...THEN 18Z TO 21Z IN THE CKB TO EN CORRIDOR.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION...RAIN
INDUCED FOG COULD FORM...WITH VSBY LOWER THAN FORECAST.
TIMING ROUNDS OF SHOWERS AND THUNDERSTORMS DEVELOPMENT ON WEDNESDAY
COULD VARY FROM FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H M M M H H
HTS CONSISTENCY M M M M M M H M M M H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H M M M H H
PKB CONSISTENCY H H H H H H H M M M H H
CKB CONSISTENCY H H H H H H H M M M H H
AFTER 00Z THURSDAY...
IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS
WEDNESDAY NIGHT INTO FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z
LATE AT NIGHT/EARLY MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JS/LS
NEAR TERM...KTB
SHORT TERM...LS
LONG TERM...LS
AVIATION...KTB
Hazardous weather outlook, Jun 10, 6:20 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
720 PM EDT TUE JUN 10 2014
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-
013>017-024>026-033>035-112330-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
720 PM EDT TUE JUN 10 2014
...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO
DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING.
BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE
TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES
THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE
MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES
FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST
DOWNPOURS BY THEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ010-011-018>020-027>032-036>040-046-047-112330-
PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
720 PM EDT TUE JUN 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WITH THE POTENTIAL FOR HEAVY THUNDERSTORMS OVER THE NEXT TWO
DAYS...AREAS THAT DO GET HIT WILL BECOME VULNERABLE TO FLOODING.
BY WEDNESDAY...AREAS THAT GET HIT WITH HEAVY DOWNPOURS MULTIPLE
TIMES COULD EXPERIENCE FLOODING. THE THREAT CONTINUES
THURSDAY...ALTHOUGH THE HEAVY DOWNPOURS WILL BE MOST LIKELY IN THE
MOUNTAINS BY THEN. THE THREAT FOR HEAVY DOWNPOURS DECREASES
FRIDAY...BUT SOME AREAS MAY BE VULNERABLE TO EVEN MODEST
DOWNPOURS BY THEN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KTB
In the hours before
Special weather statement, Jun 10, 4:46 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT TUE JUN 10 2014
KYZ101>103-105-102300-
GREENUP-CARTER-BOYD-LAWRENCE KY-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA
546 PM EDT TUE JUN 10 2014
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
THUNDERSTORMS COULD ROLE INTO NORTHEAST KENTUCKY BETWEEN 7 AND 9
O'CLOCK THIS EVENING. HEIGHTEN YOUR WEATHER AWARENESS NOW. IF YOU
PLAN TO BE OUTDOOR THIS EVENING. MONITOR THE SKY TO THE SOUTH AND
WEST FOR APPROACHING THREATENING WEATHER...AND BE READY TO MOVE
INDOORS. STRONG GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS.
ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN
A DOWNPOUR.
KTB
Special weather statement, Jun 10, 4:50 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT TUE JUN 10 2014
VAZ003-004-102300-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
550 PM EDT TUE JUN 10 2014
HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...
THUNDERSTORMS COULD ROLE INTO DICKENSON AND BUCHANAN COUNTIES
VIRGINIA BETWEEN 7 AND 9 O'CLOCK THIS EVENING. HEIGHTEN YOUR
WEATHER AWARENESS NOW. IF YOU PLAN TO BE OUTDOOR THIS EVENING.
MONITOR THE SKY TO THE SOUTH AND SOUTHWEST FOR APPROACHING THREATENING
WEATHER...AND BE READY TO MOVE INDOORS. STRONG GUSTY WINDS ARE
POSSIBLE WITH THE STRONGER STORMS.
ALSO...ANY SHOWER OR STORM OVERNIGHT TONIGHT COULD EASILY CONTAIN
A DOWNPOUR.
Event by event
12 thunderstorm wind, 7 hail, 4 flash flood, 1 lightning, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Wayne
- When
- June 10, 7:10 PM EST
- Where
- Wayne County, 0.54 mi NNW of Buffalo Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 38.357, -82.524
Trees were blown down along Walker Branch Road.
Thunderstorm Wind, Cabell
- When
- June 10, 7:15 PM EST
- Where
- Cabell County, Huntington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 38.420, -82.450
Scattered locations about the city had trees blown down. Officials reported a total of 42 roads were blocked temporarily. Two commercial signs were blown down. One restaurant had a glass window broken.
Thunderstorm Wind, Wayne
- When
- June 10, 7:20 PM EST
- Where
- Wayne County, 1.27 mi E of Crum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.900, -82.427
A few trees were blown down along Jennie Creek Road, causing power outages.
Thunderstorm Wind, Cabell
- When
- June 10, 7:20 PM EST
- Where
- Cabell County, 0.93 mi SSE of Lesage
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 38.508, -82.293
The local fire department responded to trees that had blown onto roads.
Lightning, Logan
- When
- June 10, 7:55 PM EST
- Where
- Logan County, 0.5 mi NW of Guyan Terrace
- Injuries
- 1 direct, 0 indirect
- Reported by
- Social Media
- Coordinates
- 37.926, -81.986
A large tree was struck by lightning. The tree came down onto a porch of a mobile home. Three men standing on the porch were trapped beneath the fallen tree. The local fire department freed the trapped men. One man suffered a broken collar bone and 5 broken ribs.
Thunderstorm Wind, Jackson
- When
- June 10, 8:25 PM EST
- Where
- Jackson County, Sandyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.900, -81.670
Several trees were blown down.
Thunderstorm Wind, Braxton
- When
- June 10, 9:30 PM EST
- Where
- Braxton County, 1 mi ESE of Gassaway to Sutton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.664, -80.753
Several trees were blown down in the Gassaway to Sutton vicinity.
Thunderstorm Wind, Gilmer
- When
- June 10, 9:45 PM EST
- Where
- Gilmer County, Baldwin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.970, -80.750
Trees were blown down onto power lines.
Hail, McDowell
- When
- June 11, 1:40 PM EST
- Where
- McDowell County, 2 mi W of Keystone
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.420, -81.487
Thunderstorm Wind, Kanawha
- When
- June 11, 1:42 PM EST
- Where
- Kanawha County, 3 mi SW of Coal Fork
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 38.289, -81.559
A tree fell onto a mobile home.
Hail, Roane
- When
- June 11, 1:55 PM EST
- Where
- Roane County, 2.05 mi NE of Flat Fork
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.724, -81.478
Quarter size hail fell at the intersection of Cox Fork and Mt Lebanon Roads.
Hail, Roane
- When
- June 11, 2:05 PM EST
- Where
- Roane County, 1 mi N of Spencer
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.815, -81.350
Thunderstorm Wind, Clay
- When
- June 11, 2:40 PM EST
- Where
- Clay County, 2 mi SE of Wallback
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.550, -81.104
A large pine tree was uprooted and fell on a garage and damaged vehicles. Other smaller trees and large branches were blown down.
Hail, Raleigh
- When
- June 11, 2:44 PM EST
- Where
- Raleigh County, 3 mi ENE of Beckley
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.797, -81.129
Thunderstorm Wind, Fayette
- When
- June 11, 2:55 PM EST
- Where
- Fayette County, 1.26 mi W of Laurel Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.852, -81.023
Trees fell along Route 41, blocking the road.
Thunderstorm Wind, Ritchie
- When
- June 11, 3:10 PM EST
- Where
- Ritchie County, Ellenboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.270, -81.050
Hail, Raleigh
- When
- June 11, 3:15 PM EST
- Where
- Raleigh County, 0.19 mi S of Skelton
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.797, -81.180
Hail, Raleigh
- When
- June 11, 3:15 PM EST
- Where
- Raleigh County, Beckley
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.780, -81.180
Hail, Upshur
- When
- June 11, 4:20 PM EST
- Where
- Upshur County, Hodgesville
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.070, -80.200
Thunderstorm Wind, Harrison
- When
- June 11, 4:25 PM EST
- Where
- Harrison County, 0.93 mi ENE of Romines Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.177, -80.255
Trees were blown down along Route 57.
Flash Flood, Doddridge
- When
- June 12, 12:45 AM EST to 2:15 AM EST
- Where
- Doddridge County, Center Pt to 1.19 mi E of Porto Rico
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.400, -80.630
Roads were flooded by small streams. One example was Route 23 around Sedalia. A spotter reported 3 to 4 feet of water over 1 road. No structures were flooded.
Flash Flood, Calhoun
- When
- June 12, 1:20 AM EST to 3:00 AM EST
- Where
- Calhoun County, 0.5 mi N of Big Spgs to 1.53 mi S of Lovada
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.987, -81.070
Streams in the eastern portion of the county flooded roads. One example, was the headwaters of Yellow Creek flooded County Route 6 called Tanner Road.
Flash Flood, Ritchie
- When
- June 12, 1:20 AM EST to 3:00 AM EST
- Where
- Ritchie County, Highland to 2.33 mi E of Toll Gate
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.300, -81.050
Small streams flooded roads. One example was Bonds Creek north of Pennsboro. The headwaters of the North Fork of the Hughes River flooded Route 74 around Mountain.
Flash Flood, Harrison
- When
- June 12, 1:30 AM EST to 3:00 AM EST
- Where
- Harrison County, 0.25 mi WSW of Margret to 1.52 mi E of Salem
- Cause
- Heavy Rain
- Property damage
- $7,000
- Reported by
- Social Media
- Coordinates
- 39.469, -80.454
Streams in the northwestern and western portion of the county overflowed and blocked roads. This included the headwaters of Little Ten Mile Creek around Wallace, and the headwaters of Bingamon Creek near Oakdale.
Heavy Rain, Kanawha
- When
- June 13, 1:00 PM EST to 6:00 PM EST
- Where
- Kanawha County, 0.83 mi ENE of Elk to 1.14 mi WSW of Rutledge
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 38.356, -81.657
One prefrontal round of showers and storms hit around 1300E, followed by a local downpour around 1600E. The airport measured around .9 inches of rain in about 40 minutes. Rain of 1 to 1.5 inches likely fell in about an hour over wet terrain between downtown and the airport.
Standing water collected along streets, underpasses, and other poor drainage areas around Charleston. This included Interstate 64 near Fort Hill and Route 114 toward Capital High School. Underground culverts along Wertz Ave overflowed onto the street, causing some debris in yards. The professional baseball park had standing water collect throughout the outfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
- Damaging Winds in Kentucky, June 10, 2014$20,000 · 52 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511646, 511645, 511678, 512011, 511838, 511647, 511648, 511649, 511747, 511708, 511679, 511745, 511826, 511714, 511827, 511712, 511710, 511711, 511718, 511713, 511737, 511738, 511740, 511751, 511960.